# SDR 20010508CW018

- Difficulty date: April 18, 2001
- Submitted: May 8, 2001
- Operation: Air carrier
- Aircraft: N1140P
- Make and model: Piper PA-23-150
- Aircraft serial: 231555
- Engine: Lyc O320A3B
- Propeller: Hartzl HCC2YL2
- System (JASC): 6111 · Propeller Blade Section
- Part: Counterweight
- Part number: A1590
- Condition: Broken
- Location: Lt Propeller
- Part time: 1,059 hours
- Component: Propeller, Hartzl
- Component part number: HCC2YL2CUF
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

DURING TRAINING FLIGHT,  LEFT PROPELLER WOULD NOT COME COMPLETELY OUT OF FEATHER.  THE ENGINE COULD ONLY DEVELOP 1500 RPM.  WHEN THE ENGINE WAS SHUTDOWN ON THE GROUND, THE PROPELLER WENT BACK INTO FEATHER REGARDLESS OF THE PROP CONTROL POSITION.  UPON PROP DISASSEMBLY, ONE OF THE FEATHER LATCH WEIGHTS WAS FOUND BROKEN IN HALF.  UNDER EXAMINATION THE METAL IN THE BREAK APPEARS VERY GRANULAR IN NATURE AND UNDER MAGNIFICATION THERE IS RUST IN SOME OF THE VOIDS BETWEEN METAL GRAINS.
